Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suffer night sweating. Suffer mild depression due to divorce. Taking Methamazole, Adderall and Wellbutrin. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
36 year old male. Caucasian. 5'11. 178lbs. Active, exercises 3x/week & good physical shape. Married for 9 years, but currently separated & divorcing. 2 children (boy 8, girl 3.5) Issue: Frequent inability to achieve full erection, even with consistently healthy sex drive. Would like to determine if cause is physical or psychological, in particular if any daily habits or any current medical conditions and/or their prescribed medications are at work here. Would also like to completely eliminate the issue. Open to any non-surgical treatment options. Current conditions & prescribed meds: Hyperthyroidism (5mg methamazole daily, past 4 years, currently taking), ADHD (45mg adderall AM daily, was @ 90mg daily for past 4 years: 60mg AM, 30mg PM, but self transitioned to 45mg daily AM 10 months ago with no noticeable side effects), OSA complicated by smaller than average airway & deviated septum (CPAP/BIPAP used frequently for 3 years, but discontinued use 7 months ago), mild depression due to divorce & job (weekly therapy sessions past 11 months & ongoing, 45mg Wellbutrin for 3 months then taken off by treating physician 8 months ago), moderate to severe depression (onset 4 years ago, 30 mg Celexa 1x daily & weekly therapy sessions for 1.5 years each, then self-discontinued 2.5 years ago), ED (self-diagnosed mild to moderate frequent inability to achieve full erection, past 3 years, healthy sex drive, declined meds) Family (extended to grandparents, aunts & uncles) medical history: stroke (paternal), hyper & hypo thyroidisim (maternal), high cholesterol (maternal), depression (maternal), bi-polar (paternal).
Posted Fri, 30 Aug 2013 in Sexual Problems
Answered by Dr. Susanta Padhy 41 hours later
Thanks for a detailed history

I did go through it

What I can think of, is that, the possible factors for impaired erection could be following,
1) Issue of separation and divorce leading to depression,
2) OSA,
3) Medication use - WELLBUTIN AND CELEXA (but, I suppose, currently, you are off celexa and wellbutin). The effect of medicines is reversible.

One good way of differentiating medical versus psychological cause for impaired erection is doing a penile doppler study.

In addition, looking at your family history, I suggest such patients to do blood sugar, lipid profile, as bare minimum investigation to rule out diabetes and high fat.

After narrowing down the causes we can talk about the non surgical options of the therapy. I am available for further discussion.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor